Alert archive / Missouri / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Mar 6, 2016, 3:38 AM CST for 12 counties in Missouri; 7 counties in Kansas. It took effect at Mar 6, 2016, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 3:38 AM CST (09:38 UTC)
- In effect from
- Mar 6, 2016, 11:00 AM CST
- Expired
- Mar 6, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 29 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS83 KEAX 060938 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CST SUN MAR 6 2016 ...STRONG WINDS AND LOW HUMIDITY VALUES THIS AFTERNOON... .THE COMBINATION OF A STRONG LOW LEVEL JET AND TIGHTENING PRESSURE GRADIENT ACROSS EASTERN KANSAS AND WESTERN MISSOURI WILL RESULT IN A STRONG GUSTY SOUTH WIND TODAY. THE STRONG WIND WILL LIKELY BE ACCOMPANIED BY A SIGNIFICANT FALL IN HUMIDITY VALUES THIS AFTERNOON AS BOUNDARY LAYER MIXING MAXIMIZES. STRICTLY SPEAKING...HUMIDITY VALUES MIGHT NOT REACH AS LOW AS WARNING CRITERIA...BUT THE STRONG GUSTY WIND AND DRY...WELL CURED...FUELS MORE THAN MAKE UP FOR ANY SHORTFALL IN THE HUMIDITY VALUES. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 061745- /O.NEW.KEAX.FW.W.0006.160306T1700Z-160307T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 338 AM CST SUN MAR 6 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES 020...021...025...028...029...030...037...038...043... 044...045...053... 054...057...060...102...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 103...104 AND 105. FIRE WEATHER ZONES 020...021...028...029... 030...037...038...043...044...045...053 AND 054. * WIND...LIGHT WIND THIS MORNING WILL INCREASE IN SPEED...RANGING FROM 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. * HUMIDITY...VALUES ARE EXPECTED TO RANG BETWEEN 25 AND 35 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
3 follow-up statements
575 WWUS83 KEAX 061148 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 AM CST SUN MAR 6 2016 ...STRONG WINDS AND LOW HUMIDITY VALUES THIS AFTERNOON... .THE COMBINATION OF A STRONG LOW LEVEL JET AND TIGHTENING PRESSURE GRADIENT ACROSS EASTERN KANSAS AND WESTERN MISSOURI WILL RESULT IN A STRONG GUSTY SOUTH WIND TODAY. THE STRONG WIND WILL LIKELY BE ACCOMPANIED BY A SIGNIFICANT FALL IN HUMIDITY VALUES THIS AFTERNOON AS BOUNDARY LAYER MIXING MAXIMIZES. STRICTLY SPEAKING...HUMIDITY VALUES MIGHT NOT REACH AS LOW AS WARNING CRITERIA...BUT THE STRONG GUSTY WIND AND DRY...WELL CURED...FUELS MORE THAN MAKE UP FOR ANY SHORTFALL IN THE HUMIDITY VALUES. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 070000- /O.CON.KEAX.FW.W.0006.160306T1700Z-160307T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 548 AM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES 020...021...025...028...029...030...037... 038...043... 044...045...053... 054...057...060...102...103... 104 AND 105... * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 103...104 AND 105. FIRE WEATHER ZONES 020...021...028...029... 030...037...038...043...044...045...053 AND 054. * WIND...LIGHT WIND THIS MORNING WILL INCREASE IN SPEED... RANGINGFROM 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. * HUMIDITY...VALUES ARE EXPECTED TO RANG BETWEEN 25 AND35 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
996 WWUS83 KEAX 061816 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1216 PM CST SUN MAR 6 2016 ...STRONG WINDS AND LOW HUMIDITY VALUES THIS AFTERNOON... .THE COMBINATION OF GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE A VERY HIGH FIRE DANGER THIS AFTERNOON. WHILE RELATIVE HUMIDITY VALUES MAY STAY NEAR OR ABOVE 30 PERCENT THIS AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL STILL EXIST DUE TO GUSTS AS HIGH AS 40 TO 45 MPH. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 070000- /O.CON.KEAX.FW.W.0006.000000T0000Z-160307T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 1216 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY VALUES FOR FIRE WEATHER ZONES 020...021...025...028...029...030...037... 038...043... 044... 045...053... 054...057...060...102...103... 104 AND 105... * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 103...104 AND 105. FIRE WEATHER ZONES 020...021...028...029... 030...037...038...043...044...045...053 AND 054. * WIND...SOUTH AT 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. * HUMIDITY...VALUES ARE EXPECTED TO RANGE BETWEEN 25 AND 35 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
693 WWUS83 KEAX 062041 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 241 PM CST SUN MAR 6 2016 ...STRONG WINDS AND LOW HUMIDITY VALUES THIS AFTERNOON... .THE COMBINATION OF GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE A VERY HIGH FIRE DANGER THIS AFTERNOON. WHILE RELATIVE HUMIDITY VALUES MAY STAY NEAR OR ABOVE 30 PERCENT THIS AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL STILL EXIST DUE TO GUSTS AS HIGH AS 40 TO 45 MPH. KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 070000- /O.CON.KEAX.FW.W.0006.000000T0000Z-160307T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE- CASS-JOHNSON MO-PETTIS-BATES-HENRY- 241 PM CST SUN MAR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 020...021...025... 028...029...030...037...038...043...044...045...053...054...057... 060...102...103...104 AND 105... * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...102... 103...104 AND 105. FIRE WEATHER ZONES 020...021...028...029... 030...037...038...043...044...045...053 AND 054. * WIND...SOUTH AT 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. * HUMIDITY...VALUES ARE EXPECTED TO RANGE BETWEEN 25 AND 35 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 5, 9:48 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Mar 5, 9:48 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 948 PM CST SAT MAR 5 2016 .DISCUSSION... Issued at 318 PM CST SAT MAR 5 2016 Pleasant conditions will continue through Saturday as a ridge continues to build and move eastward of the Rockies. Northerly surface flow will keep afternoon highs in the low to mid 50s for areas north of I-70 with temps reaching the low to mid 60s for points south. Steady warm air advection will keep temperatures unseasonably warm throughout the early week. This will likely be the last dry day in the forecast period before an active weather pattern develops Sunday morning. The first among a series of shortwave disturbances will develop along the crest of the ridge Sunday morning and through the afternoon. Ahead of this feature, a strong low level jet will develop underneath the ridge axis. With adequate mixing, sustained winds around 20-20mph gusting to 30-35 mph are possible as the low level jet enters the Central Plains, particularly for areas near the MO/KS border. Fire danger will need to be monitored in light of the strong surface winds, even with increasing relative humidity values within a relatively narrow stream of moisture from the Gulf. The first shortwave feature will develop across NW Missouri within this stream of southern moisture and with marginal MUCAPE, could lead to thunderstorm activity as early as Sunday morning. Thunderstorm chances will persist through the afternoon and evening hours as the wave continues to work its way east through northern Missouri. Precipitation chances will continue into Monday within the warm sector of a surface low over central Kansas. Convective activity will be limited Monday with extensive cloud cover during the morning hours. As the surface boundary over central Kansas approaches the area, thunderstorm development is possible Monday evening across the CWA and will continue until the cold front pushes through the area late Tuesday into Wednesday. At this time, the best chance for severe weather is Tuesday afternoon along the cold front, though the availability of moisture may limit this potential. This system will then be absorbed into the mean flow while a deeper low undergoes further development over northern Mexico by the mid-week. The extent of impact this system will have across the area remains to be seen, dependent on the amount of moisture that can make it this far north. Nonetheless, a surface low will develop across north Texas and will send a warm front into central Missouri. Currently thinking general thunderstorms are possible with a brief break in the activity before the weakening upper low begins to work its way north through the late work week and into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 948 PM CST SAT MAR 5 2016 VFR conditions are expected to persist through the TAF period, making winds the primary focus for the forecast. Southeast winds between 7-10 kts tonight will veer to the SSW and increase shortly after sunrise Sunday, reaching sustained speeds of 20-22 kts and gusts to 30 kts during the daylight hours. Breezy conditions will continue into Sunday night, and although too low in probability to mention in the TAF at this time, a few widely scattered showers will be possible after 00z. && .FIRE WEATHER... Issued at 318 PM CST SAT MAR 5 2016 Northerly winds will keep high temperatures slightly cooler than Friday, though humidity values will still remain rather low until moisture returns to the area beginning Sunday morning. Winds should remain relatively light through the day, though by Sunday increased fire danger will resume as wind gusts approach 30-35 mph. Increasing humidity may lessen this impact, though conditions will need to be closely monitored. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Welsh AVIATION...Laflin FIRE WEATHER...Cutter
Hazardous weather outlook, Mar 5, 5:11 AM CST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CST SAT MAR 5 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CST SAT MAR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS ON SUNDAY. NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. SEVERAL CHANCES FOR THUNDERSTORMS WILL EXIST THROUGH THE EARLY TO MIDDLE PART OF NEXT WEEK. THE BEST CHANCE TO SEE THUNDERSTORMS WITH HEAVY RAIN WILL BE ALONG AND SOUTH OF INTERSTATE 70. AREAS BETWEEN INTERSTATE 70 AND INTERSTATE 44 COULD SEE PERIODS OF HEAVY RAIN TOTALING 1 TO 3 INCHES...ALONG WITH SOME LOCALIZED FLOODING. ASIDE FROM THE LOCALIZED FLOODING NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY THROUGH MID WEEK. SHOWERS AND THUNDERSTORMS COULD THEN MAKE A RETURN LATE IN THE WEEK INTO EARLY NEXT WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:37 AM CST | Wind Advisory | EAX | Bates, Buchanan, Cass, Clay, Clinton, Henry and 6 more | 14 hr |
Nearby
Red Flag Warnings in Missouri, 2016Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.